Alert archive / West Virginia / Wind Advisories in 2026
Wind Advisory 1, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Jan 10, 2026, 12:43 PM EST for Pocahontas County, Randolph County, West Virginia. It took effect at Jan 11, 2026, 7:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2026, 12:43 PM EST (17:43 UTC)
- In effect from
- Jan 11, 2026, 7:00 AM EST
- Expired
- Jan 11, 2026, 10:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
293 WWUS71 KRLX 101743 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1243 PM EST Sat Jan 10 2026 WVZ523-526-110145- /O.NEW.KRLX.WI.Y.0001.260111T1200Z-260112T0600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 1243 PM EST Sat Jan 10 2026 ...WIND ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 1 AM EST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 AM Sunday to 1 AM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ 5
5 follow-up statements
070 WWUS71 KRLX 110056 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 756 PM EST Sat Jan 10 2026 WVZ523-526-110900- /O.CON.KRLX.WI.Y.0001.260111T1200Z-260112T0600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 756 PM EST Sat Jan 10 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 1 AM EST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 AM Sunday to 1 AM EST Monday. * IMPACTS...Strong wind gusts will blow around unsecured objects, and could also cause tree damage, resulting in a few power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ TRM
874 WWUS71 KRLX 110713 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 213 AM EST Sun Jan 11 2026 WVZ523-526-111700- /O.CON.KRLX.WI.Y.0001.260111T1200Z-260112T0600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 213 AM EST Sun Jan 11 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 AM this morning to 1 AM EST Monday. * IMPACTS...Strong wind gusts will blow around unsecured objects, and could also cause tree damage, resulting in a few power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ ARJ
478 WWUS71 KRLX 111630 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1130 AM EST Sun Jan 11 2026 WVZ523-526-120030- /O.CON.KRLX.WI.Y.0001.000000T0000Z-260112T0600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1130 AM EST Sun Jan 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 1 AM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ 5
057 WWUS71 KRLX 120014 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 714 PM EST Sun Jan 11 2026 WVZ523-526-120600- /O.CON.KRLX.WI.Y.0001.000000T0000Z-260112T0600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 714 PM EST Sun Jan 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 1 AM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds will also result in wind chills as low as 10 below across the higher elevations, primarily above 3,500 feet, and could cause blowing and drifting of snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ GW
604 WWUS71 KRLX 120300 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1000 PM EST Sun Jan 11 2026 WVZ523-526-120400- /O.CAN.KRLX.WI.Y.0001.000000T0000Z-260112T0600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 1000 PM EST Sun Jan 11 2026 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ GW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Jan 10, 12:37 PM EST, 6 minutes earlier.
Area forecast discussion, Jan 10, 12:37 PM EST, 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1237 PM EST Sat Jan 10 2026 .SYNOPSIS... A warm front this morning, followed by cold front this evening spread numerous rain showers today. Much colder with snow showers Sunday. Mostly dry beginning of next week. && .NEAR TERM /THROUGH TONIGHT/... As of 105 AM Saturday... A low pressure system, tracking north across the OH Valley and WV today, will push a warm front, spreading scattered to numerous showers across the area. An associated cold front will push east to provide additional rain showers through this evening. Guidance shows high probability for unseasonable light rain showers. However, 24 hour rainfall accumulations are projected to be between 0.25 to 0.75 inches. Eastern and southeastern portions of West Virginia and southwest Virginia will still see the most rainfall from this system with amounts around one inch. A reinforcing cold front crosses tonight, bringing strengthening winds and much colder airmass by Sunday morning. Highs this afternoon may reach the upper 50s across the lowlands, ranging into the mid 40s northeast mountains. Lows will plummet behind the cold front tonight generally into the upper 20s and lower 30s, ranging into the teens across the northeast mountains. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... As of 105 AM Saturday... A strong upper level low pressure system crosses from west to east Sunday providing moisture and strong forcing. With sub-freezing temperatures in place, and moisture within the dendrite growth zone expect snow showers with this feature, even across the lowlands. Snow accumulations will range from a dust across portions of SE Ohio to half an inch across central WV. Generally 1 to 2 inches of snow can be expected across the central mountains and up to 4 inches over the higher elevations of our northeast mountains by Sunday evening. Locally heavier amounts will be possible in snow squalls. The pressure gradient tightens Sunday under northwest flow. Strong gusty winds are expected behind the cold front. The strongest winds will be over the mountain ridges in northeastern West Virginia, where wind advisories may be needed as we get closer to this event. Winds and snow may combine to reduce visibility impacting travelers. Winds will gust 40-50 mph or greater over the ridges beginning at 12Z Sunday, lasting through late Sunday night or early Monday morning. Across the lowlands and the foothills of the mountains, winds will still be gusty, but likely not advisory level. High pressure takes control Monday and Tuesday, providing dry weather conditions. It will remain chilly, with above normal temperatures through this period. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... As of 105 AM Saturday... Models are in better agreement with another large upper-level trough approaching the area late Tuesday night into Wednesday. This feature will probably bring rounds of rain and snow shower Wednesday and potential upslope snow showers Thursday. There's still a bit of uncertainty regarding the intensity and track of this low. This will be something worth watching heading into next week. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 1235 PM Saturday... A passing disturbance will continue to distribute precipitation and occasional flight restrictions through the period. For this afternoon, rain showers were wrapping up along the higher terrain with an approaching dry slot arriving from the west. The next round of moisture dashes in late tonight into Monday morning, with falling temperatures yielding a transition over to snow. Ceiling and visibility reductions and an uptick in winds will take shape overnight with this latest round of showers, and will round out the end of the valid TAF period into Sunday afternoon. Winds will continue to increase to near 25 to 30kts by the late morning hours Sunday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Flight category changes may vary in and out of rain, followed by snow overnight into Sunday. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EST 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00 CRW CONSISTENCY M M H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H M H BKW CONSISTENCY L L H H L H H L H H H H EKN CONSISTENCY L L H H H M L L H H H H PKB CONSISTENCY M M L H M H H H H H H H CKB CONSISTENCY L L M M M M M H H H H H AFTER 18Z SUNDAY... IFR is possible in mountain snow showers Sunday evening into Monday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ NEAR TERM...ARJ SHORT TERM...ARJ LONG TERM...ARJ AVIATION...05
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 12:43 PM EST | Winter Weather Advisory | RLX | Nicholas, Pocahontas, Randolph, Webster | 33 hr |
Nearby
Wind Advisories in West Virginia, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.